Alert archive / New Hampshire / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 27, 2005, 2:20 PM EDT for Coos County, New Hampshire. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 27, 2005, 4:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 271823
FFWGYX
NHC007-272015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
220 PM EDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOS COUNTY IN NORTHERN NEW HAMPSHIRE
THIS INCLUDES THE CITIES OF...COLEBROOK...BERLIN
* UNTIL 415 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
.
WEATHER RADAR SHOWS STRONG THUNDERSTORMS PRODUCING UP TO FOUR INCHES
OF RAIN OVER PORTIONS OF COOS COUNTY. THESE AREAS INCLUDE EXTREME
SOUTEHRN COOS COUNTY NEAR ROUTE 302...SOUTH CENTRAL COOS COUNTY JUST
WEST OF BERLIN...AND OVER NORTHERN COOS COUNTY NORTHEAST OF DIXVILLE
NOTCH. ADDITIONAL RAINFALL CAN BE EXPECTED FROM THESE THUNDERSTORMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING STRIKES.
SMALL HAIL AND WIND GUSTS OF 40 MPH ARE ALSO POSSIBLE.
LAT...LON 4429 7158 4416 7138 4430 7103 4529 7109
4530 7146
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:48 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 9:48 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 948 AM EDT MON JUN 27 2005 .SHORT TERM (REST OF TODAY)... THE ZONE FORECASTS WILL BE UPDATED THIS MORNING...MAINLY TO BETTER DEFINE THE THUNDERSTORM THREAT...AS WELL AS ADDRESS THE SKY COVER. CURRENTLY...THE BOUNDARY BETWEEN THE MUCH WARMER AIRMASS TO THE SOUTH AND THE DRIER AIR TO THE NORTH LIES ACROSS EASTERN MA... SOUTHWEST NH AND NE VERMONT. SOUTHWEST OF THE FRONT...THE AIRMASS HAS NOT CHANGED MUCH. NORTHEAST OF THE FRONT...THE SHALLOW COOLER AIR IS IN PLACE. THE 12Z GYX RAOB SHOWS THIS DEPTH AT ABOUT 700 FEET...AND THIS CORRELATES WELL TO THE CEILINGS ON ASOS AND AWOS REPORTS. THE STRATUS IS STILL IN PLACE WHERE THE INVERSION REMAINS. MOST OF THE REMAINING STRATUS SEEMS TO BE NEAR RIVERS THIS MORNING. ABOVE THIS...THE AIRMASS HAS MODIFIED SOME...BUT IS STILL FAIRLY WARM. FURTHER NORTH...THE AIRMASS HAS MODIFIED TO THE POINT THAT IT IS NO LONGER CONDITIONALLY UNSTABLE. FURTHER SOUTH...LITTLE AIRMASS CHANGE HAS OCCURRED. THE FLOW IN THE MID LEVELS IS WEAK AS THE UPPER HIGHS IS CENTERED IN SOUTHERN NEW ENGLAND. THE SUBSIDENCE INVERSION IS PRESENT AT CAR...BUT NOT MUCH ELSE HAS CHANGED. ALSO NOTED THE CIRCULATION OVER THE DELMARVA THIS MORNING. FOR THE REST OF THE DAY...THE MAIN FORECAST PROBLEM WILL BE THE CONVECTIVE THREAT. THE BOUNDARY IN THE LOWER LEVELS WILL BE THE KEY...SINCE THE AIRMASS TO THE NORTHEAST OF THIS IS NOT CONDITIONALLY UNSTABLE. THE LOW LEVEL INVERSION...SINCE IT IS NOT VERY DEEP...SHOULD BE SCOURED BY THE LATE JUNE SUN. THUS...THE REMAINING STRATUS SHOULD MIX OUT THIS MORNING...AND SKIES SHOULD BECOME PARTLY CLOUDY IN ALL AREAS. THE BOUNDARY WILL TRY TO LIFT NORTH THIS MORNING. IT APPEARS TO WASH OUT OVER NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. THIS LEFTOVER BOUNDARY SHOULD BE THE FOCUS FOR SUSTAINED CONVECTIVE ACTIVITY. THE HIGHEST RAIN CHANCES WILL BE PLACED HERE... WITH A MINIMAL CHANCE LEFT IN PLACE ELSEWHERE...SINCE ANY BOUNDARY WILL DO FOR CONVECTIVE DEVELOPMENT. THE CENTRAL AND NORTHERN NEW HAMPSHIRE HAVE THE BEST CHANCE OF REACHING CONVECTIVE TEMPERATURES. IN THESE AREAS...A WEAK SHEAR AND DEEP BUOYANCY SHOULD ALLOW FOR HEAVY RAINERS TO DEVELOP. IN ADDITION...DOWNBURST POTENTIAL...WHILE LOW...IS BEST IN THIS AREA. WILL ADD SOME ENHANCED WORDING TO THESE AREAS FOR THE AFTERNOON. NOT MUCH CHANGE ELSEWHERE. THE HIGH TEMPERATURES APPEAR TO BE OK AT THIS TIME. ON THE COASTAL WATERS..WINDS CONTINUE FROM THE NORTHEAST...AND THIS WILL CONTINUE UNTIL THE MOMENTUM SLACKENS LATER THIS MORNING. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LIMITS. && .PREVIOUS DISCUSSION... (ISSUED 255 AM EDT MON JUN 27 2005) SHORT TERM (TODAY THROUGH TONIGHT)...FRONTAL BOUNDARY LOCATED JUST SOUTH OF THE FORECAST AREA WILL BEGIN TO LIFT NORTWARD AND DISSIPATE. STILL CONTINUED HAZY AND HUMID WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL DROP MENTION OF CONVECTION FOR TONIGHT. TEMPERATURES A BLEND OF MAV AND GFS GUIDANCE. LONG TERM (TUESDAY THROUGH SUNDAY)...HAVE ADJUSTED POPS UP SLIGHTLY FOR TUE AFTN IN AGREEMENT WITH ADJACENT OFFICES AS WEAK DISTURBANCES ROTATE THROUGH OUR FORECAST AREA AHEAD OF BROAD UPPER LEVEL TROUGH. WSW FLO WEDNESDAY MAY ALLOW FOR VERY WARM TEMPS. QUESTION IS HOW MUCH CLOUD COVER WILL THERE BE FROM CONVECTION UPSTREAM. NO CHANGES TO DATABASE PAST WEDNESDAY. AVIATION...MVFR/IFR CONDITIONS THROUGH EARLY MORNING...BECOMING MVFR BY LATE MORNING...THOUGH HAZE WILL CONTINUE TO LIMIT VISIBILITY. WILL BE GOING BACK DOWN TO MVFR/IFR CONDITIONS AGAIN TONIGHT IN FOG. MARINE...NO FLAGS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 27, 5:48 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 548 AM EDT MON JUN 27 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-280947- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 548 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 27, 12:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1242 PM EDT MON JUN 27 2005 MEZ007>009-NHZ001>003-271941- CENTRAL SOMERSET ME-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...COBURN GORE... COLEBROOK...EUSTIS...JACKMAN...LANCASTER...LINCOLN...LITTLETON... RANGELEY AND WOODSVILLE 1242 PM EDT MON JUN 27 2005 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS THROUGH THE AFTERNOON. THE STRONGEST STORMS ARE EXPECTED TO AFFECT PITTSBURG AND CLARKSVILLE IN COOS COUNTY AND COBURN GORE IN NORTHERN FRANKLIN COUNTY. ANY OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...PEA SIZED HAIL...AS WELL AS FREQUENT LIGHTNING. IN ADDITION...BECAUSE THE STORMS ARE EXPECTED TO BE SLOW MOVING... UP TO 2 INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR. THIS WILL RESULT IN LOCALIZED STREET FLOODING...AS WELL AS RAPID RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:19 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 41 min |
| Jun 27, 3:45 PM EDT | Flash Flood Warning | GYX | Sullivan | 2 hr |
| Jun 27, 4:05 PM EDT | Flash Flood Warning | GYX | Coos | 115 min |
Nearby
Flash Flood Warnings in New Hampshire, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.